MDJunction - People Helping People
 
Ask a Question
05/25/2011 09:53 AM

I go back to the pdoc today. Here we go again.

dagny
dagny  
Posts: 246
Member

I have my first appt with my pdoc in a month. The last time he put me on Saphris and I couldn't take it. So I've just been on Pristiq. It's the second mood stabilizer he's tried without success on me and both had horrible affects. I'm scared to death to try another mood stabilizer. Actually, I'm just fed up with the whole process. Try something new, it doesn't work. Try to buck up and say I don't need it, that doesn't work either, so what is one supposed to do??

I want to suggest to him that maybe I just need an increase in the dosage of Pristiq for my depression and not worry about anything for my up moods because those are pleasant. I don't get manic, I either feel normal or I feel just slightly happier than usual with absolutely NO bad behavior. I don't overly shop, overly spend money, have sex irresponsibly (since menopause what IS sex anyway...I have forgotten). So I feel like I'm ok with just the antidepressant, it's just that the depression comes and goes so rapidly. I'm sliding back into it now.

When I get depressed, I get so down on myself and remember that I have no close friends at all. I have people I work with and have work friends, but I've not been able to have good friends for years. I'm lucky that I do have a very happy marriage though. I have no special talents at all. My life feels empty. I feel down on the human race as a whole due to evilness of mankind and all I want to do is fantasize on how I can take myself out of it. That's my mindset when I'm depressed and I know it's not right, but I can't help it.

I'm just disillusioned right now.

Reply

05/26/2011 04:16 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

Hopefully the appointment with your pdoc goes well and you can both come up with something to help you and the depression. Definitely tell him how you feel and your suggestions. It's a team effort and he should be working with you. I hope you feel better. Keep us posted!

05/26/2011 11:37 AM
dagny
dagny  
Posts: 246
Member

Thank you! I went yesterday and he increased my Pristiq to 150 mg a day from 100 a day. He said if this does not work, to let him know and he will change the AD to something else like Wellbutrin. And to let him no if I have any worsening hypomanic episodes. No mood stabilizer.

Today while a coworker from another branch office was in my office doing his slanderous gossip as he usually does, I just got fed up with it and told him he should not be talking about people like that. I didn't care if he didn't like it. I kinda feel agitated and mean and super sensitive. I'm usually a very quiet person.


05/26/2011 02:01 PM
Catbaloo
CatbalooPosts: 6829
VIP Member

It sounds like you are going through a bad patch. Depression sucks! It makes you think all kinds of bad thoughts about yourself and the world. I got so down on people that my shrink made me look for one good news story a day. Believe it or not, that did help me see that people are not completely evil and that there are good things happening amongst all the bad. Maybe that might help you, too?

Personally, I think you were right to tell the coworker not to gossip, but you should monitor yourself and be aware that antidepressants can cause those of us who have bipolar disorder to become agitated and even manic. Be sure that it's you and not your meds talking.

By the way, having a successful marriage is a special talent. You also write very well, so please don't think that you don't have any special talents. You also are successfully working, which is more than some of us BP folks can do, so be proud of that, too.

Hang in there. Getting the meds right is always a process and it keeps changing on us, so we have to be patient and self-aware.


05/26/2011 08:26 PM
hedap
 
Posts: 2012
Senior Member

Dagny,

I dont experience typical mania either. But I do have episodes of irritability. My only word of caution is to be careful with your reactions. Even though this coworker might be petty and talk about people, you still have to see them everyday.

Working full time and having a happy marriage takes a lot of energy. These are not small accomplishments.

I'm sorry you're feeling lonely or left out by not having a close friend. I know when I am depressed I have a tendency to isolate or rationalize why I can't make time to do something fun. Instead of being down on yourself, I think you have to realize how much our moods do affect us. Even though there is a lot of ugly in this world, there are also genuine people who do kind and wondrous things to help their fellow humans.

Hope the medicine change helps. Let us know how you're doing.

hugs, heather


05/27/2011 04:12 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

I'm glad that your pdoc is working with you. That's a huge plus! It's a tough situation to be in when you have to face someone at work that is petty and insensitive. Just be careful because like catbaloo said, antidepressants can cause hypomania and that can manifest with irritability and feeling overly sensitive, etc. You're doing a lot of right things and you're doing them well Smile.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved